MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 198
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
4581-appropriate clinical signs, symptoms, conditions term/code not available: decompensated.4581-appropriate clinical signs, symptoms, conditions term/code not available: increased end-tidal carbon dioxide (co2) on vent.4581-appropriate clinical signs, symptoms, conditions term/code not available: decreased ventilator volumes.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 06 jul 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, that on (b)(6) 023, the suction ballard was changed at the beginning of the shift to obtain tracheal aspirate sample; upon suctioning with the new ballard, no secretions were obtained.It was assumed the patient had no secretions and that there was no issue.Later in the shift the patient decompensated with increased end-tidal carbon dioxide (co2) on vent, decreased ventilator volumes and decreased oxygen saturation.Suction was again passed with no secretions retrieved; the patient still sounded ¿coarse¿ the suction ballard was changed out to a new one, and secretions were able to be removed from the airway.Upon proper suctioning, the patient's vitals and co2 improved with increase in ventilator volumes and oxygen saturation." there was no reported injury to the child.The incident occurred in the children¿s cardiac intensive care unit.Medwatch/ fda user facility mw report (b)(4) received 26jun2023 reported no new information.
 
Additional Manufacturer Narrative
Correction: g4.The device history record for lot 30243629 was reviewed and the product was produced according to product specifications.The actual sample from the reported event was returned for evaluation.The entire device was visually inspected for damage, no breakages or damages were seen, there was no evidence of damaged, pinched or curved tubing.It was additionally noted the skives were visible and no blockage were seen at the tip of the catheter.The sample was tested: the thumb valve was in the upright position; it was pressed and released multiple times for functional inspection, each time after release, the thumb valve returned to the upright position.The thumb valve was also tested for rotation, multiple times (3 times) and no difficulties or issues were seen.The sample was attached to the mobivac suctioning equipment with the suction set at 120mmhg and the distal end of the catheter was inserted into a beaker of water with blue dye; suctioning occurred when the thumb valve was pressed.When the thumb valve was turned into the locked position suctioning did not occur.The reported event could not be confirmed as reported, the root cause is undetermined.All information reasonably known as of 22 aug 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17277377
Report Number8030647-2023-00101
Device Sequence Number12082619
Product Code BSY
UDI-Device Identifier00609038938264
UDI-Public00609038938264
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198
Device Lot Number30243629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient SexFemale
Patient Weight10 KG